MAUDE Adverse Event Report: CORDIS CASHEL SABER 7MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 7MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48007004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17692833) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber pta balloon catheter (7mm4cm 90) was used for inflation at its nominal pressure for two minutes.However, the saber pta balloon ruptured at approximate 11-to-12 atmospheres pressure (atm).There was no reported patient injury.Therefore, the saber pta balloon was replaced with a new non-cordis balloon catheter and it was inflated.The procedure was completed.The lesion was the left subclavian artery which has stenosis.Initially, a non-cordis guidewire crossed the lesion.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A saber percutaneous transluminal angioplasty (pta) balloon catheter (7mm x 4cm x 90cm) was used for inflation at its nominal pressure for two minutes.However, the saber pta balloon ruptured at approximate 11 to 12 atmospheres (atm).There was no reported patient injury.The lesion was the left subclavian artery which has stenosis.Initially, a non-cordis guidewire crossed the lesion.Therefore, the saber pta balloon was replaced with a new non-cordis balloon catheter, it was inflated and the procedure was completed.One product was returned for analysis.A non-sterile saber (7mm x 4cm x 90cm) pta catheter was returned.Per visual analysis, the catheter was coiled inside a plastic bag with the balloon previously inflated and deflated.No other anomalies were found.A lab sample syringe filled with water was attached to the luer hub of the catheter and flushed successfully.Neither resistance nor loosen material/matter was observed during flushing.Then, an.018¿ guide wire sample was successfully introduced into the guide wire lumen of the saber balloon via tip all along through the unit.No obstruction was experienced during the insertion test.Finally, a three-way valve was attached to the inflation lumen port.Required pressure was applied to the device to inflate the balloon, a leakage was noted to the balloon.Per sem analysis, the balloon leakage was caused by a rupture on the balloon surface.The inner surface of the balloon presented no evidence of any damage adjacent to the rupture.The outer surface of the balloon presented evidence of bulged/peeled balloon material, scratch marks, micro tears and hole punctures adjacent to the balloon rupture.This type of damage commonly occurs during the interaction of the balloon material with a sharp object or mechanical damage.No other anomalies were found during the sem analysis.A product history record (phr) review of lot 17692833 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed through device analysis.However, the exact cause could not be determined.Device analysis revealed the balloons outer surface evidenced bulged/peeled balloon material, scratch marks, micro tears and hole punctures adjacent to the balloon rupture.This type of damage is commonly caused when balloon material encounters a sharp object or mechanical damage.Vessel characteristics of stenosis may have contributed to the reported event.It is likely, in an attempt to cross the stenosed vessel damage to balloon material may have occurred.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 7MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key8780295
Report Number9616099-2019-03066
Device Sequence Number14033695
Product Code LIT
UDI-Device Identifier20705032068847
UDI-Public20705032068847
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number48007004S
Device Lot Number17692833
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
- GUIDEWIRE (18 RADIFOCUS TERUMO); - GUIDEWIRE (18 RADIFOCUS TERUMO)